Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 27, 2025, 1:40 PM MDT for Larimer County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2025, 1:40 PM MDT (19:40 UTC)
- Expired
- Aug 27, 2025, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
275
WGUS55 KBOU 271940
FFWBOU
COC069-272245-
/O.NEW.KBOU.FF.W.0022.250827T1940Z-250827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
140 PM MDT Wed Aug 27 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
The Alexander Mountain burn scar in...
Southeastern Larimer County in north central Colorado...
* Until 445 PM MDT.
* At 140 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Alexander Mountain Burn Scar. Up to 0.5 inches
of rain have fallen. Additional rainfall amounts up to 0.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
Excessive rainfall over the warning area will cause debris flows
near steep terrain. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Alexander
Mountain Burn Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the Alexander Mountain Burn Scar.
* Some locations that will experience flash flooding include...
Cedar Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Alexander Mountain Burn Scar. Severe debris flows can
also be anticipated across roads. Roads and driveways may be washed
away in places. If you encounter flood waters...climb to safety.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4041 10525 4042 10531 4047 10529 4047 10524
4042 10518 4041 10519
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Ideker2 follow-up statements
961
WGUS75 KBOU 272104
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
304 PM MDT Wed Aug 27 2025
COC069-272245-
/O.CON.KBOU.FF.W.0022.000000T0000Z-250827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
304 PM MDT Wed Aug 27 2025
...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR REMAINS
IN EFFECT UNTIL 445 PM MDT THIS AFTERNOON FOR SOUTHEASTERN LARIMER
COUNTY...
At 304 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain have left the Alexander Mountain Burn Scar. Up to 0.5 inches of
rain have fallen. Flooding impacts will continue, but no additional
rainfall is expected at this time. Flash flooding is ongoing or
expected to begin shortly. Excessive rainfall over the warning area
will cause debris flows near steep terrain. The debris flow can
consist of rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Alexander Mountain Burn
Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the Alexander Mountain Burn Scar.
Some locations that will experience flash flooding include...
Cedar Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Flooding of creeks, roads and
normally dry gulches is likely. The heavy rains will likely trigger
rockslides, mudslides and debris flows in steep terrain.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4041 10525 4042 10531 4047 10529 4047 10524
4042 10518 4041 10519
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Ideker130
WGUS75 KBOU 272246
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
446 PM MDT Wed Aug 27 2025
COC069-272256-
/O.EXP.KBOU.FF.W.0022.000000T0000Z-250827T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Larimer CO-
446 PM MDT Wed Aug 27 2025
...FLASH FLOOD WARNING FOR THE ALEXANDER MOUNTAIN BURN SCAR HAS
EXPIRED FOR SOUTHEASTERN LARIMER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining closures.
&&
LAT...LON 4041 10525 4042 10531 4047 10529 4047 10524
4042 10518 4041 10519
$$
IdekerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 11:56 AM MDT, 1 hour 44 minutes earlier. Its key messages:
- Scattered to numerous storms through Thursday with locally heavy rainfall. Some potential for burn area flash flooding and street/lowland flooding with any of these storms.
- Gradual drying trend through the weekend, but still at least scattered storms each afternoon and evening.
- Warmer and drier by early next week.
Area forecast discussion, Aug 27, 11:56 AM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1156 AM MDT Wed Aug 27 2025 .KEY MESSAGES... - Scattered to numerous storms through Thursday with locally heavy rainfall. Some potential for burn area flash flooding and street/lowland flooding with any of these storms. - Gradual drying trend through the weekend, but still at least scattered storms each afternoon and evening. - Warmer and drier by early next week. && .UPDATE... Issued at 416 AM MDT Wed Aug 27 2025 Like a broken record... we're dealing with areas of morning stratus and fog, and will have some convection across the CWA by this afternoon. Fog/mist have settled into the western I-25 corridor, from roughly Broomfield to Fort Collins/Greeley. Guidance drifts this a little further southeastward through the early/mid morning hours before it lifts. Temperatures should rebound back into the upper 70s by the early afternoon... allowing for 750-1500 J/kg of MLCAPE to develop across the plains. With a weak shortwave and the left exit region of a modest jet streak to work with, expect widely scattered convection to develop across the high country early in the afternoon before spreading into the I-25 corridor and adjacent plains. Guidance is in fairly good agreement that we'll see one or two organized clusters gradually drift into the eastern plains overnight. Though warm cloud depths are a little shallower (4500-5500ft), skinny CAPE profiles along with modest storm motions (LCL-EL mean wind near 20kt) should allow for efficient rainfall. HREF maximum 6hr QPF peaks around 2-3", which seems reasonable (assuming 1.5-2"/hr rates) across the foothills into the eastern plains. It wouldn't be surprising to see some localized flooding concerns, mainly over the burn areas. Some threat would extend into the plains, especially if storms manage to develop on any sort of stationary/convergent boundary. A few showers may linger into the overnight hours Wednesday night, and we could see more patchy fog develop closer to Thursday morning. The active pattern still looks to continue Thursday, with a gradual drying trend as we get to the weekend. && .DISCUSSION /Through Tuesday/... Issued at 251 PM MDT Tue Aug 26 2025 Scattered showers and thunderstorms have developed pretty much as expected, and are now attempting to spread/form east onto the I-25 Corridor and nearby adjacent plains. We'll also see additional development in the mountains through late afternoon as an embedded shortwave/leftover convective vortex is noted lifting northeast through west central Colorado. This feature should eventually weaken and shear, but keep a second round of showers/storms in the forecast into this evening. The airmass is quite moist, with precipitable water (PW) values near 1.15" along the I-25 Corridor, and 140-170% of normal forecast area-wide, so any of these showers/storms will be capable of producing heavy rain. See Hydrology Discussion section below for more details. Most storms will weaken and dissipate as they attempt to move east into a more hostile convective environment on the eastern plains. For Wednesday, we'll likely start off with patchy fog and areas of stratus. This will offer up forecast challenges again with regard to instability, but at the same time another shortwave is expected to work across the top of the ridge. The cap is advertised to be relatively weak, just like today, so another round of scattered to numerous showers and storms can be expected. The EC has the embedded jet stream farther south, which means we'd be in the left exit region for the highest coverage. However, the GFS was a little farther north with the speed max and instead of having upward forcing could actually be weakly subsident and suggest lower shower/storm coverage. We'll lean more toward the EC solution but there's still no guarantee of rain/storms as we've seen the last several days. Thursday should be another active weather day with a passing shortwave likely rounding the top of the ridge, and precipitable water values staying high. For Friday and Saturday, we'd expect a gradual decrease in convective coverage as the flow aloft tilts more westerly and starts to dry. It was interesting the see the EC Ensembles were holding precipitable water in longer in contrast to the GEFS. We'll keep at least scattered storms in the forecast. Further drying is more confident to occur Sunday through early next week. This occurs as northwest flow develops in response to a high amplitude ridge building over the Great Basin and Northern Rockies. The flow will still be subject to weak shortwaves and backdoor cool fronts slowing any warming trend into next week. Temperatures will remain below normal through the entire period, but slowly warm into the lower 80s in the lower elevations. && .AVIATION /18Z TAFS through 18Z Thursday/... Issued at 1156 AM MDT Wed Aug 27 2025 First concern is for thunderstorms this afternoon. Morning stratus has kept the boundary layer cool. However, we are now near full sunshine and warming, so if we hit upper 70s (which we should do) the cap would be broken. That's not a guarantee of course, depending on how clouds evolve, but there is also synoptic lift so that should add to coverage. As a result, we'll use TEMPO TSRA for the most likely time period 21Z-01Z. Just like yesterday, if a storm core moves over the airport, then visibility could drop to <1SM in +TSRA. Next concern will be for patchy fog and areas of stratus again overnight given moist boundary layer and expected rainfall. While there's some threat as soon as skies clear after midnight, the main threat would be 11Z-15Z. Winds appear to be slightly less favorable than last night, but so light that patchy fog could essentially develop anywhere. And, enough threat of a weak wind shift to NW late that fog could easily spread back to KDEN so we'll go with TEMPO BR and LIFR ceiling. Any fog/stratus is expected to lift a little quicker Thursday morning since it will be shallow. Another round of scattered storms expected Thursday afternoon mainly after 21Z. && .HYDROLOGY... Issued at 251 PM MDT Tue Aug 26 2025 Precipitable water values will remain high near 1.15-1.25" and 140-170% of normal through Thursday. The peak is likely to occur Wednesday. Warm cloud depths will be near 5,000-6,000 feet deep, leading to more efficient rain processes. Storm motions will likely be slowest today per overall wind profiles, with speeds of 10-18 mph through this evening, but increasing slightly to 15-22 mph Wednesday and Thursday. Stronger storms will be capable of producing 1-2" of rain in 30-45 minutes, which means burn scars would be the most susceptible to flash flooding, but also some flooding concerns to urban/lowland areas should stronger storms occur down into the I-25 Corridor and adjacent plains. There is some threat of stronger storms Wednesday and Thursday given an uptick in instability. However, at this time it appears the slightly faster storm motions may offset the higher intensity. Still something to keep an eye on, however, as the stronger storms will be capable of producing the higher end rain rates mentioned above. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Hiris DISCUSSION...Barjenbruch AVIATION...Barjenbruch HYDROLOGY....Barjenbruch
Hazardous weather outlook, Aug 27, 10:25 AM MDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1025 AM MDT Wed Aug 27 2025 COZ030>051-281630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1025 AM MDT Wed Aug 27 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Numerous showers and thunderstorms will develop over the mountains, and then spread east across the I-25 Corridor and adjacent plains during the afternoon and evening. Some of the storms will produce locally heavy rain, with 1-2 inches possible in a 30-45 minute period. Burn scars will be most at risk for flash flooding, although street and localized lowland flooding can be expected with any stronger storms moving through the I-25 Corridor and plains. One or two storms may also approach severe levels with hail and strong winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The weather pattern will remain active with scattered to numerous showers and thunderstorms through at least Thursday, with a slow decrease of thunderstorm coverage and intensity thereafter. The greatest risk of any storms producing flash flooding would be decreasing after Thursday. Drier conditions will likely arrive for Sunday into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of heavy rain or flooding will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:37 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 3 hr |
| Aug 27, 2:23 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Aug 27, 2:57 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Aug 27, 3:01 PM MDT | Special Weather Statement | BOU | Broomfield | 44 min |
| Aug 27, 3:07 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 38 min |
| Aug 27, 3:31 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Aug 27, 3:38 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 52 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.